Alert archive / Michigan / Small Craft Advisories in 2014

Small Craft Advisory 39, NWS Gaylord, MI

August 19, 2014

NWS Gaylord, MI issued this small craft advisory at Aug 19, 2014, 1:51 AM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Aug 19, 2014, 1:51 AM EDT (05:51 UTC)
Expired
Aug 19, 2014, 4:44 PM EDT
In force
15 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

565 
WHUS73 KAPX 190551
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
151 AM EDT TUE AUG 19 2014

LHZ346>349-191400-
/O.NEW.KAPX.SC.Y.0039.140819T1200Z-140820T0300Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
151 AM EDT TUE AUG 19 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 11 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 11 PM EDT
THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-191400-
/O.NEW.KAPX.SC.Y.0039.140819T0551Z-140820T0300Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
151 AM EDT TUE AUG 19 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
2 follow-up statements
709 
WHUS73 KAPX 191644
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1244 PM EDT TUE AUG 19 2014

LHZ346>349-200045-
/O.CON.KAPX.SC.Y.0039.000000T0000Z-140820T0300Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1244 PM EDT TUE AUG 19 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-200045-
/O.CON.KAPX.SC.Y.0039.000000T0000Z-140820T0300Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1244 PM EDT TUE AUG 19 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
972 
WHUS73 KAPX 192044
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
444 PM EDT TUE AUG 19 2014

LHZ346>349-LSZ321-192145-
/O.CAN.KAPX.SC.Y.0039.000000T0000Z-140820T0300Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
444 PM EDT TUE AUG 19 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 18, 11:59 PM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Aug 18, 11:59 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1159 PM EDT MON AUG 18 2014

.SYNOPSIS...
ISSUED AT 359 PM EDT MON AUG 18 2014

RAIN CHANCES WILL INCREASE FROM WEST TO EAST THIS EVENING AND
TONIGHT...AND CONTINUE THROUGH MIDWEEK...AS A SLOW MOVING LOW
PRESSURE SYSTEM SLIDES ACROSS THE REGION. THIS SYSTEM WILL BRING THE
POTENTIAL FOR LOCALIZED HEAVY RAINFALL OVER MUCH OF NORTHERN
MICHIGAN...ESPECIALLY TUESDAY AND TUESDAY NIGHT.

&&

.UPDATE...
ISSUED AT 948 PM EDT MON AUG 18 2014

DEEP CONVECTION IS ADVANCING INTO NW LOWER MI...REACHING MBL/FKS
AND NW OF THE MANITOUS. LIGHTER SHRA CONTINUE IN EASTERN
UPPER...WITH ISOLATED -SHRA SEEN AHEAD THE MAIN ACTIVITY (SUCH AS
NEAR APN AND W BRANCH). HAVE BEEN ADJUSTING THE ONSET OF PRECIP
IN THE GRIDDED FORECASTS AS THE EVENING HAS PROGRESSED. IN
PARTICULAR...HAVE ACCELERATED THE ONSET OF THUNDER IN NW LOWER...
GIVEN TRENDS SEEN IN LIGHTNING DATA. WILL ALSO BE A LITTLE MORE
AGGRESSIVE IN BRINGING PRECIP TO SE SECTIONS OF THE FORECAST AREA
OVERNIGHT. OVERALL THOUGH...THE NIGHT CONTINUES TO LOOK
INCREASINGLY SOGGY.

&&

.SHORT TERM...(THIS EVENING THROUGH TONIGHT)
ISSUED AT 359 PM EDT MON AUG 18 2014

...WIDESPREAD SHOWERS EXPECTED TONIGHT...

HIGH IMPACT WEATHER POTENTIAL: MINIMAL.

PATTERN SYNOPSIS/FORECAST: 1017MB SURFACE HIGH WAS CENTERED ALONG
THE ONTARIO/QUEBEC BORDER...DIFFUSE/ELONGATED FRONTAL BOUNDARY
STRETCHED FROM LOW PRESSURE OVER NORTHWEST MINNESOTA...SOUTHEAST
ALONG THE UPPER/MIDDLE MISSISSIPPI VALLEY BEFORE TURNING EAST ALONG
THE OHIO RIVER.  WATER VAPOR IMAGERY SHOWS A COUPLE OF VORTICITY
CENTERS CROSSING THE NORTHERN HALF OF MINNESOTA.  WARM ADVECTION
INCREASING INTO MICHIGAN THIS AFTERNOON AS LOW LEVEL FLOW CONTINUES
TO VEER TO THE SOUTHWEST.  CLOUDS HAVE BEEN ON THE INCREASE FROM THE
WEST THIS AFTERNOON...AREA OF SHOWERS EXTENDS FROM EASTERN UPPER
BACK TO THE SOUTHWEST TOWARD GREEN BAY.

LEAD DYNAMIC PV ANOMALY CROSSING UPPER PORTIONS OF THE MISSISSIPPI
RIVER THIS AFTERNOON IS EXPECTED TO CROSS LOWER MICHIGAN TONIGHT...
WHILE ITS MORE SUBSTANTIAL COUNTERPART SPINS INTO NORTHWEST
WISCONSIN BY TUESDAY MORNING.  PRECIPITABLE WATER ABOVE 1.50 INCHES
ALREADY SPREADING ACROSS WESTERN UPPER AND TOWARD LAKE MICHIGAN THIS
AFTERNOON...AND THIS WILL ADVECT ACROSS THE REMAINDER OF THE STATE
TONIGHT.

PRIMARY FORECAST CONCERNS: PRECIPITATION EVOLUTION THROUGH TONIGHT.

TONIGHT...INITIAL AREAS OF SHOWERS IMPACTING THE NORTHWEST THIRD OF
THE FORECAST AREA WILL CONTINUE TO SLIDE THROUGH THE AREAS MAINLY
NORTH OF M-72 THROUGH LATE AFTERNOON/EARLY EVENING. BEYOND THAT...
PRIMARY FOCUS WILL BE ON UPSTREAM LEAD SHORT WAVE CROSSING THE
MINNESOTA/WISCONSIN BORDER WHICH IS STARTING TO KICK UP SOME
CONVECTION.  THE EXPECTATION IS THAT PRECIP WILL PROBABLY INCREASE
IN COVERAGE AHEAD OF THIS FEATURE AS IT SWINGS TOWARD LOWER MICHIGAN
LATER THIS EVENING...BRINGING MOST AREAS SHOWERS THROUGH MIDNIGHT.
DURING THE EARLY MORNING HOURS MAY SEE A DECREASE IN PRECIP COVERAGE
WITHIN SUBSIDENCE BEHIND THE LEAD UPPER WAVE...THOUGH RAIN SHOULD
NOT END COMPLETELY GIVEN PERSISTENT WARM ADVECTION AND DECREASING
STABILITY (INCREASING LOW LEVEL THETA-E COMBINED WITH COOL DYNAMIC
TROPOPAUSE TEMPERATURES).  POSSIBLE MCS DEVELOPMENT ACROSS THE UPPER
MIDWEST TONIGHT MAY ALSO COMPLICATE HOW THIS SCENARIO EVOLVES
OVERNIGHT...AN EAST/SOUTHEAST PROPAGATING CONVECTIVE COMPLEX MAY
REINFORCE THE IDEA OF A DECREASE IN PRECIPITATION COVERAGE DURING
THE PRE-DAWN HOURS.  BUT OUTSIDE OF TIMING INITIAL ARRIVAL OF RAIN
CHANCES NOT GOING TO GET TOO CUTE BEYOND THAT...CATEGORICAL POPS
PRETTY MUCH EVERYWHERE EXCEPT FOR THE FAR SOUTHEAST PORTION OF THE
FORECAST AREA.  OVERNIGHT LOWS MAINLY MID 50S-LOWER 60S.

.LONG TERM...(TUESDAY THROUGH MONDAY)
ISSUED AT 359 PM EDT MON AUG 18 2014

TUESDAY THROUGH THURSDAY...VERY SLOW MOVING UPPER LEVEL LOW PRESSURE
WITH AMPLE MOISTURE AND A HISTORY OF PRODUCING GREATER THAN AN INCH
OF RAINFALL WITH LOCALLY HIGHER AMOUNTS WILL CONTINUE IT/S
PROGRESSION TOWARDS THE GREAT LAKES REGION TUESDAY AND WILL REMAIN
OVER THE FORECAST AREA THROUGH WEDNESDAY AND POSSIBLY EVEN INTO
EARLY THURSDAY. FORECAST SOUNDINGS SHOW "SKINNY CAPE" PROFILES WITH
NEARLY 1500 J/KG CAPE AT TIMES...PWATS IN EXCESS OF 1.75 INCHES...AND
VERY WEAK 0-6 KM STORM MOTION OF NO MORE THAN 10 KTS. IN
RESPONSE...ANY EMBEDDED CONVECTIVE ELEMENTS WILL PRODUCE VERY HEAVY
RAINFALL. AS THE PREVIOUS FORECASTER MENTIONED...MANY UPSTREAM
LOCATIONS RECEIVED OVER AN INCH IN UNDER 24 HOURS...WITH LOCALLY
HEAVIER AMOUNTS OF OVER 3...4...AND EVEN 5 INCHES OVER FAR EASTERN
NORTH DAKOTA. RIGHT NOW IT APPEARS AS IF THE SAME SCENARIO THAT
PLAYED OUT ABOUT A WEEK OR SO AGO WITH HEAVY RAIN EAST OF I-75 WILL
OCCUR AGAIN...BUT WITH EASTERN UPPER POSSIBLY GETTING IN ON THE
HEAVIER RAIN AMOUNTS AS WELL. THE TIMING OF WEAK ISENTROPIC ASCENT
AND VORTICITY MAX WITH SAID UPPER LEVEL LOW PRESSURE SYSTEM AND
AMPLE AMOUNTS OF MOISTURE WILL COMBINE TUESDAY TO PRODUCE THE
HEAVIEST AMOUNTS OF WIDESPREAD RAIN AND THEN A SECOND ROUND
WEDNESDAY AFTERNOON AS A SECONDARY TROUGH ALONG WITH A SHORTWAVE
COINCIDE OVER NORTHEAST LOWER. EXACT LOCATION OF UPPER LEVEL LOW
WILL GREATLY EFFECT HIGH TEMPERATURES TOMORROW AFTERNOON. LOOKING AT
UPSTREAM OBSERVATIONS...HIGH TEMPERATURES ONLY MADE IT INTO THE
UPPER 60S TO LOW 70S DUE EAST OF THE CENTER OF THE LOW...WHILE JUST
TO THE SOUTHEAST TEMPERATURES REACHED ALL THE WAY INTO THE UPPER 70S
AND EVEN NEAR 80 DEGREES. WITH CLOUDS AND PRECIPITATION FORECAST FOR
THE ENTIRE DAY TUESDAY...WILL SIDE WITH THE LOWER TEMPS. DAYTIME
TEMPERATURES WEDNESDAY APPEAR TO BE NEARLY IDENTICAL TO TUESDAY
AFTERNOON AND THURSDAY REACHING INTO THE MID TO UPPER 70S AS LOW
PRESSURE BEGINS TO DEPART TO THE EAST AND A THERMAL RIDGE STARTS TO
BUILT OVER THE GREAT LAKES REGION. LOW TEMPERATURES WILL BE IN THE
UPPER 50S TO LOW 60S THROUGHOUT THE PERIOD. OUR FAIRLY LIGHT WIND
REGIME CONTINUES THROUGH THE WORK WEEK AND INTO THE WEEKEND FROM A
SOUTHERLY DIRECTION FOR THE MAJORITY OF THE TIME.

FRIDAY THROUGH SUNDAY...MODELS ARE IN FAIRLY GOOD AGREEMENT OF A
THERMAL RIDGE BUILDING FROM THE GULF STATES TO THE GREAT LAKES
REGION. THERE WILL BE CHANCES OF AREAS OF CONVECTION RIDING THE
RIDGE INTO MICHIGAN...BUT TOO FAR OUT AT THIS TIME TO PIN POINT ANY
EXACT AREA. CLIMATOLOGY WOULD SUGGEST THE RIDGE WILL STAY FARTHER
SOUTH...WITH STORMS MISSING OUR FORECAST AREA ALL TOGETHER. WILL
WAIT AND SEE.

MONDAY...VERY LOW CONFIDENCE FOR THIS FAR OUT. MODELS ARE INDICATING
THAT THE AFOREMENTIONED RIDGE BEGINS TO BREAK DOWN AS AN AREA OF LOW
PRESSURE OVER WESTERN CANADA BEGINS TO MOVE INTO THE HUDSON BAY
AREA...DRAGGING A COLD FRONT THROUGH THE GREAT LAKES REGION.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1158 PM EDT MON AUG 18 2014

PERIODS OF MVFR TO PERHAPS IFR RESTRICTIONS THRU TUESDAY DUE TO
SHRA/TSRA.

LOW PRESSURE OVER WESTERN WI WILL MOVE SLOWLY EAST TOWARD
NORTHERN LAKE MI BY TUESDAY AFTERNOON. MOISTURE WILL MOVE
NORTHWARD AHEAD OF THE LOW...RESULTING IN INCREASING SHRA/TSRA
COVERAGE ACROSS NORTHERN MI OVERNIGHT AND TUESDAY. DIFFICULT TO
PRECISELY TIME THE BEST THREAT FOR PRECIP AT THIS TIME...AND IN
PARTICULAR ANY TSRA. PERIODS OF MVFR CIGS/VSBYS ARE LIKELY AT
TIMES. THERE ARE CHANCES FOR BRIEF IFR CONDITIONS...WITH THE
HIGHEST LIKELIHOOD AT APN TUESDAY EVENING.

LIGHT WINDS TONIGHT...S TO SE BREEZE TUESDAY.

&&

.MARINE...
ISSUED AT 359 PM EDT MON AUG 18 2014

SMALL AREA OF LOW PRESSURE WILL INTENSIFY A LITTLE AS IT SLIDES
INTO WISCONSIN OVERNIGHT...THEN SLOWLY INCH ITS WAY ACROSS
MICHIGAN THROUGH MIDWEEK. WINDS ARE EXPECTED TO PICK UP FROM THE
SOUTH AND SOUTHEAST TONIGHT INTO TUESDAY...WIND SPEEDS SHOULD
REMAIN BELOW SMALL CRAFT CRITERIA THOUGH WAVES MAY START TO GET A
BIT CHOPPY ESPECIALLY ON NORTHERN LAKE HURON BY TUESDAY
AFTERNOON/TUESDAY NIGHT GIVEN LONG FETCH SOUTHEAST FLOW. WINDS
WILL DIMINISH AND BECOME MORE VARIABLE IN DIRECTION TUESDAY
NIGHT/WEDNESDAY WITH SURFACE LOW CROSSING THE UPPER LAKES (MORE
WEST/NORTHWEST WINDS ON LAKE MICHIGAN WITH STILL SOUTHEAST WINDS
ON LAKE HURON/WHITEFISH BAY).

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.

&&

UPDATE...JZ
SYNOPSIS...MG
SHORT TERM...JPB
LONG TERM...TL
AVIATION...JZ
MARINE...JPB
Hazardous weather outlook, Aug 18, 4:04 PM EDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
404 PM EDT MON AUG 18 2014

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
192315-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
404 PM EDT MON AUG 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT.

A FEW ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT...THOUGH SEVERE
STORMS WILL NOT OCCUR.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TUESDAY
INTO WEDNESDAY. SEVERE THUNDERSTORMS WILL NOT OCCUR. HOWEVER...
LOCALIZED VERY HEAVY RAINFALL IS LIKELY DURING THIS TIME DUE TO
THE SLOW MOVING NATURE OF ANY SHOWERS AND STORMS THAT DEVELOP.

ADDITIONAL CHANCES FOR THUNDERSTORMS WILL BE FOUND ACROSS PORTIONS
OF THE AREA THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

Nearby

Small Craft Advisories in Michigan, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.